# SDR 7IWB2016020800003

- Difficulty date: December 20, 2015
- Submitted: February 8, 2016
- Operation: Air carrier
- Aircraft: N209TR
- Make and model: Boeing 727223
- Aircraft serial: 20994
- Aircraft time: 71,444 hours, 50,185 cycles
- Engine: Pwa JT8D9
- Engine time: 40,430 hours, 36,811 cycles
- System (JASC): 7930 · Engine Oil Indicating System
- Part: Pressure Switch
- Part number: 980871163P182
- Part serial: 0468
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

DURING A RECENT FLIGHT, AT A POINT APPROXIMATELY 100 NM SW OF DESTINATION AND AT AN ALTITUDE OF 28,000 FT, THE NR 2 ENGINE OIL FILTER BYPASS LIGHT ILLUMINATED.  THE CREW REDUCED THRUST TO ABOUT 70 PERCENT N1 AND THE LIGHT BENT OUT.  THE NR 2 OIL FILTER BYPASS LIGHT THEN CAME BACK ON.  THE THROTTLE WAS THEN PLACED TO IDLE AND ABNORMAL SHUTDOWN PROCEDURES WERE FOLLOWED.  AN EMERGENCY WAS DECLARED AND THE ACFT LANDED SAFELY WITHOUT INCIDENT.  UPON INSPECTION OF THE NR 2 ENGINE, IJW MAINTENANCE FOUND THE THERMAL ANTI-ICE TUBE BROKEN AND SOME CARBON BUILD-UP IN THE MAIN OIL FILTER.  BOTH THE ANTI-ICE TUBE AND OIL FILTER WERE CHANGED ALONG WITH THE OIL FILTER BYPASS SWITCH.  THE ENGINE WAS RAN TO ENSURE THAT NO FAULTS WERE STILL PRESENT IN THE OIL FILTER BYPASS WARNING SYSTEM, NONE WERE NOTED AND THE ACFT WAS RETURNED BACK TO SERVICE.
